^

Health And Family

Have yourself a headache-free Christmas

-

MANILA, Philippines - While few will dispute that Christmas is the season of joy, it is also a season of great stress, most especially on the days just leading up to it. Workloads get compressed, deadlines become deadlier, people have to be shopped for, schedules become tighter, and sleep occurs seldom and in short inadequate windows. Tis’ truly the season for massive headaches, people who don’t normally suffer from headaches will suddenly get them regularly, and those who suffer from chronic headaches are almost guaranteed to get more painful headaches more frequently. There are things you can do though to better your chances of a headache-free Christmas:

• Do something about it. The first favor you can do for yourself is to rid yourself of the notion that headaches are something you just have to live with. There are simple everyday things you can do to decrease the frequency and intensity of your headaches. There are ordinary medications that when taken in moderation can provide real relief for your headaches.

 • Plan ahead. Planning ahead can help alleviate much of the stress that causes headaches. Do your Christmas shopping ahead of the rush. Incorporate the extra tasks that come with the Christmas season into your schedule, instead of cramming them into perceived “openings” as they come. Christmas tasks are important, otherwise we wouldn’t do them year after year. Treat them as important to-dos in your life and plan for them accordingly.

• Pace yourself. Because there are so many extra things that have to be taken care of at Christmas, it is best to distribute the load over several days, rather than try to cram everything into the last few days leading up to Christmas. A sane schedule of Christmas-related tasks will go a long way towards ensuring that you get adequate sleep and rest during the holidays.

 • Moderate your greed. Christmas is the season for Christmas ham, morcon, lechon, leche flan, and free- flowing alcohol, among other things. Feasting on all these cholesterol high foods, washing them down with conspicuous amounts of alcohol, and partying till the sun comes up will give even the healthiest teenagers and twentysomethings epic headaches. 

• Enjoy yourself, but don’t overdo it. There are many fun things about the holidays besides food: the company of friends and family, Christmas concerts and the usual big-budget movies that come out in December, to name a few. Moderating your excess consumption will minimize your headaches, your downtime, and the number of pounds you have to lose during the post holiday hangover.

 • Pop a supplement. Sleep deprivation is a holiday reality, beating holiday deadlines will mean missing a meal here and there, and the usual string of Christmas parties will mean sporadic gorging. While the overall amount of food you take in is typically greater during the holidays, the problem is that you aren’t likely to eat on a favorable schedule. This will wreak havoc on your metabolism, as well as your sleep patterns, and induce more than a few severe and disruptive headaches. If there was ever a season to supplement, this would be it.  Find a multivitamin supplement that works well for you, preferably something with a lot of vitamin C, and take it religiously.

• Provided you don’t overdo it, take a mild analgesic to relieve you of holiday headache pain. Paracetamol is the safest option, if your headaches are more painful than usual, you might want to try ibuprofen, or Ibuprofen + Paracetamol combinations, particularly if you have accompanying body pains; but if you have severe headaches, and you can’t afford any downtime, you may want to try Saridon.

Saridon is the only over-the-counter headache medication that contains three analgesics (paracetamol 250mg, propyphenzone (PPZ) 250mg, caffeine 50mg) instead of one or two, it is still mild as there is only a small amount of each, but the total pain relieving effect on headaches is clinically proven to be greater and faster than any paracetamol, ibuprofen or paracetamol + ibuprofen combination medications. Saridon works in as fast as 15 minutes, and because it contains as much caffeine as half a cup of coffee, it does not cause drowsiness; it is also reasonably priced at P4.50 (SRP). Saridon is available in leading drugstores nationwide.

Food, alcohol, sleepless nights, backbreaking workloads, supplements, analgesics and general merriment; these are all factors that will influence whether or not your holidays are headache free. The thing you have to remember is to keep everything within reasonable limits. Supplements and analgesics are good things, but you can overdo even those. 

BULL

CHRISTMAS

HEADACHES

IBUPROFEN + PARACETAMOL

PARACETAMOL

SARIDON

SEASON

THINGS

  • Latest
Latest
Latest
Are you sure you want to log out?
X
Login

Philstar.com is one of the most vibrant, opinionated, discerning communities of readers on cyberspace. With your meaningful insights, help shape the stories that can shape the country. Sign up now!

FORGOT PASSWORD?
SIGN IN
or sign in with